Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

April 9, 2021Muskogee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 9, 2021, 9:30 PM CDT for Muskogee County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 9:30 PM CDT (02:30 UTC)
Expired
Apr 9, 2021, 10:00 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WWUS84 KTSA 100230
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
930 PM CDT Fri Apr 9 2021
 
OKZ068-070-072-100300-
Muskogee OK-Sequoyah OK-Cherokee OK-
930 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 1000
PM CDT...

At 930 PM CDT, a strong thunderstorm was located over Braggs, moving
east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Braggs...                         Cookson...
Cherokee Landing State Park...    Greenleaf State Park...
Pumpkin Center...                 Lake Tenkiller State Park...
Summit...                         Box...

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Oklahoma.

LAT...LON 3580 9485 3551 9489 3562 9550 3581 9529
TIME...MOT...LOC 0230Z 276DEG 28KT 3568 9519 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:28 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 9, 6:28 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
628 PM CDT Fri Apr 9 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Storms organizing into a squall line over NE OK and will impact
all 3 NE OK terminals early with a period of IFR vsbys in +TSRA
mainly in the 00-02z range.

Further east and south mainly between 02-04z with storms exiting
to the east at that time. NW winds to ensue behind the front with
sfc gusts 25-30kts for much of the overnight. MVFR cigs will prevail
into tomorrow morning before lifting to VFR categories. Sfc winds
will continue to gust up to 25kts for most of the remaining portion
of the TAF period at all sites.

&&

.PREV DISCUSSION... /Issued 239 PM CDT Fri Apr 9 2021/

DISCUSSION...
Main focus for this forecast will be on the potential for severe
weather through this afternoon and evening. Some ongoing
convection across parts of northwest Arkansas associated with a
lead impulse could pose a limited hail threat for the next hour or
so, however a more robust and widespread severe threat is likely
to develop in the 21z-03z time frame.

Most recent surface analysis shows a cold front moving fairly
quick across far northwest Oklahoma, with a pre-frontal sfc
boundary extending along and near I-44 in northeast OK to west of
the OKC area, where an apparent wave was present along the
boundary. The quality of low level moisture return north has been
inhibited somewhat by ongoing elevated convection across
eastern/central TX, nonetheless low-mid 60s dew points are present
near the Red R. in SE/SC OK. CAM solutions remain consistent with
development of scattered cells along the front by around 20-21z
across northeast OK, growing quickly into a more linear mode as
they move east- southeast. The initial cells will pose a large
hail threat which trends more toward damaging wind through the
evening. The line of storms should then accelerate and sweep
southeast of the area by midnight. The tornado threat is likely
to be more confined to initial more discrete development, however
it appears sufficient low level shear will exist this evening for
potential QLCS type tornadoes.

Gusty northwest winds will arrive behind the front this evening
and will continue through Saturday. Wrap around low clouds with a
few lingering showers possible across far northeast areas.
Temperatures will remain relatively cool Saturday, but rebound
quickly Sunday. Fire weather will be of some concern during this
time in areas that miss out on the heaviest rain tonight, though
critical weather conditions are not anticipated.

A prolonged stretch of cooler than normal weather looks likely
next week with a cool Canadian airmass arriving Monday and
remaining in place for several days. A more zonal flow aloft will
develop with several impulses traversing east, resulting in
periodic rain chances. The NBM solution was generally followed
with mostly low rain chances, with signal for a possible uptick
Tuesday night/Wednesday.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 11 PM CDT this evening for OKZ054>057-
     059>062-064>067.

AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Apr 9, 5:01 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
501 PM CDT Fri Apr 9 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
501 PM CDT Fri Apr 9 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Eastern Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 7 PM.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are expected to continue to expand in coverage
across northeast Oklahoma late this afternoon and spread east and
southeast into northwest Arkansas and southeast Oklahoma this
evening as a cold front moves into the region. Storms will likely
quickly become severe with large hail up to 2 inches and greater and
damaging wind gusts being the primary threats. Discrete storms
into this evening will also pose a risk for tornadoes.

Storm coverage should organize into more of a linear complex this
evening as the cold front moves across eastern Oklahoma and
northwest Arkansas. In response, storms should transition to more
of a damaging wind threat with gusts of 60 to 70 mph possible
through the late evening hours. A low tornado potential may also
be possible through late evening, especially along the leading
line of the linear complex.

Also through this evening, locally heavy rainfall could create
localized areas of flash flooding potential. Forecast rainfall
amounts in the half inch to one and a half inch range will be
possible through this evening. Precipitation is forecast to taper
off from west to east and exit southeast Oklahoma and northwest
Arkansas by late evening with the departing cold front. Behind the
cold front, gusty northwesterly winds of 20 to near 40 mph are
forecast over mainly eastern Oklahoma through late evening before
the cold front pulls far enough away from the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...Very High Fire Weather Potential.
MONDAY...Thunderstorm Potential...Very High Fire Weather Potential.
TUESDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty north winds will continue on Saturday which will raise fire
weather concerns for locations which receive little to no rainfall
today. The next chance for showers and isolated thunderstorms
returns by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 9, 9:00 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
900 PM CDT Fri Apr 9 2021

ARZ001-010-OKZ063-068-069-100230-
Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK-
900 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...NORTHWESTERN
WASHINGTON...SOUTHEASTERN DELAWARE...NORTHERN ADAIR AND NORTHEASTERN
CHEROKEE COUNTIES UNTIL 930 PM CDT...

At 859 PM CDT, a strong thunderstorm was located 4 miles east of
Scraper, moving east at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Bella Vista...                    Siloam Springs...
Farmington...                     Prairie Grove...
Gentry...                         Tontitown...
West Fork...                      Lincoln...
Cave Springs...                   Decatur...
Westville...                      Greenland...
West Siloam Springs...            Colcord...
Kansas...                         Highfill...

This includes Interstate 49 between mile markers 55 and 76, and
between mile markers 82 and 91.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Oklahoma. A Severe Thunderstorm Watch
also remains in effect until 200 AM CDT for northwestern Arkansas.

LAT...LON 3595 9493 3636 9488 3642 9417 3596 9416
TIME...MOT...LOC 0159Z 272DEG 49KT 3610 9477
Local storm report, Apr 9, 9:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             ALDERSON                34.90N 95.69W
04/09/2021  M0.75 INCH       PITTSBURG          OK   EMERGENCY MNGR

&&
Local storm report, Apr 9, 9:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             1 W KREBS               34.93N 95.72W
04/09/2021  E0.75 INCH       PITTSBURG          OK   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Local storm report, Apr 9, 9:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
924 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             1 W WARNER              35.49N 95.32W
04/09/2021  M1.00 INCH       MUSKOGEE           OK   FIRE DEPT/RESCUE

&&
Local storm report, Apr 9, 9:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
927 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             2 N DOW                 34.91N 95.60W
04/09/2021  M1.00 INCH       PITTSBURG          OK   EMERGENCY MNGR

&&
Special weather statement, Apr 9, 9:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
930 PM CDT Fri Apr 9 2021

OKZ068-070-072-100300-
Muskogee OK-Sequoyah OK-Cherokee OK-
930 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 1000
PM CDT...

At 930 PM CDT, a strong thunderstorm was located over Braggs, moving
east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Braggs...                         Cookson...
Cherokee Landing State Park...    Greenleaf State Park...
Pumpkin Center...                 Lake Tenkiller State Park...
Summit...                         Box...

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Oklahoma.

LAT...LON 3580 9485 3551 9489 3562 9550 3581 9529
TIME...MOT...LOC 0230Z 276DEG 28KT 3568 9519

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:02 PM CDTSpecial Weather StatementTSARogers28 min
Apr 9, 7:09 PM CDTSevere Thunderstorm WarningTSAOkfuskee51 min
Apr 9, 7:12 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee48 min
Apr 9, 7:24 PM CDTSpecial Weather StatementTSATulsa36 min
Apr 9, 7:29 PM CDTSpecial Weather StatementTSAOttawa31 min
Apr 9, 7:38 PM CDTSpecial Weather StatementTSACraig, Nowata37 min
Apr 9, 7:38 PM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner52 min
Apr 9, 7:41 PM CDTTornado WarningTSACreek, Tulsa20 min
Apr 9, 7:52 PM CDTSpecial Weather StatementTSACherokee, Mayes23 min
Apr 9, 7:56 PM CDTSpecial Weather StatementTSAOkfuskee34 min
Apr 9, 8:02 PM CDTSevere Thunderstorm WarningTSADelaware29 min
Apr 9, 8:28 PM CDTSpecial Weather StatementTSACherokee, Mayes32 min
Apr 9, 8:29 PM CDTSevere Thunderstorm WarningTSAPittsburg46 min
Apr 9, 8:49 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee41 min
Apr 9, 8:59 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha50 min
Apr 9, 9:03 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah42 min
Apr 9, 9:24 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha66 min
Apr 9, 9:27 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah48 min
Apr 9, 9:35 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha55 min
Apr 9, 9:37 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Muskogee, Sequoyah38 min
Apr 9, 9:58 PM CDTSevere Thunderstorm WarningTSAChoctaw, LeFlore, Pushmataha47 min
Apr 9, 10:24 PM CDTSpecial Weather StatementTSALeFlore36 min
Apr 9, 10:33 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah42 min
Apr 9, 9:00 PM CDTSpecial Weather StatementTSABenton, Washington30 min
Apr 9, 10:07 PM CDTSevere Thunderstorm WarningTSACarroll, Madison23 min
Apr 9, 10:12 PM CDTSpecial Weather StatementTSACrawford, Franklin, Sebastian33 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.